Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

How to reduce burning sensation in my lips and tongue?

Aug 2013
User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1996
Answered : 1025 Questions
Hello sir, for the last two days i am unable to eat any spicy foods, Because i have some burning sensation in my lips and tongue(I am staying in a very cool climate), so please help to solve this problem.
Posted Sun, 26 Jan 2014 in Ear, Nose and Throat Problems
Answered by Dr. Sriram Nathan 2 hours later
hello and welcome to health care magic, I am Dr Sriram Nathan an ENT surgeon and I will try to help you out with your problem. Since you are unable to eat spicy food just for a couple of days I would not press the panic button yet and assure you that you will be fine in a couple of days. In all probability you may have a mucositis or a reflux which has made the mucosa or the lining of your tongue and oral cavity sensitive to spice. Our tongue and oral mucosa have excellent regenerating capability and they will definitely recover in a day or two and you will feel better. In any case do not worry and do these: - avoid anything spicy, oily or high flavoured for the next couple of weeks - take lots of green leafy vegetables so that your mucosal regeneration may happen faster - take a course of anti reflux tablet like Pantoprazole in consultation with your doctor - I would usually also recommend a good multivitamin with since for mucosal regeneration like zoncovit. Your doctor will know about this - since you are in a cold climate, it may be difficult to eat healthy food but try to procure some fruits and vegetables so that you will get well soon wait for a couple of days and if this does not help then you must take an Upper GI endoscopy and blood profiling and get back to me or any ENT with the reports Hope this helps and if you have any more doubts you may ask them regards Dr Sriram Nathan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor